Weight changes on Xanax

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mernie
New Member


Date Joined Nov 2007
Total Posts : 9
   Posted 12/3/2007 9:24 PM (GMT -7)   
Hi everyone! I am struggling with an anxiety disorder, but am beginning to see some light at the end of the tunnel. I was given xanax to help with the severe anxiety I was having along with a drug called neurotin. I take .05 of xanax 4 x's per day for a total of 2 mgs. per day. Spacing it out works good for me and keeps me on an even keel. But I seem to be having trouble keeping weight on and just don't have my appetite back yet.

Is it the xanax, or because I'm not completely well yet?? Any one else having trouble keeping weight on with xanax or loss of appetite with it?? When I read the side effects, it just says it can cause weight changes. I know it's not the neurotin as that is suppose increase appetite, so at least I'm eating now.


Thank you for any insight you can shed on the matter.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/3/2007 9:38 PM (GMT -7)   

Mernie,

I would gladly trade problems with you.  I have not had trouble keeping weight on but rather I have put on weight on the AD's.

I have not heard of the benzos causing wieght loss but that does not mean someone else has not and will be along to help out with your question.

Welcome to Healing Well and the A & P forum.

Kitt


 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


Junebug05
Veteran Member


Date Joined Sep 2006
Total Posts : 717
   Posted 12/4/2007 9:06 AM (GMT -7)   
Hi,
 
I've been on xanax for 15 years, and have not experienced weight loss from the medication.  I did however go through a very bad period of constant panic/anxiety which took away my appetite and I did lose weight then.  I'm guessing that it's more the anxiety causing the lack of appetitie and weight loss, more so than the xanax.  But, medications effect different people in different ways, so you may want to ask your doctor to be sure.

TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 12/4/2007 10:25 AM (GMT -7)   
I took Xanax off and on for a few years, and took it rather steadily for the last year until I switched to Klonopin...I had no issues with weight gain or weight loss. It didn't affect my appetite. My guess would be is you are not feeling completely well yet, but like June said, all meds affect everyone differently. If it becomes too much of an issue, speak with your doc about it.

Wishing you the best!
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:57 AM (GMT -7)
There are a total of 2,733,980 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151298 registered members. Please welcome our newest member, FrankByMonster.
197 Guest(s), 3 Registered Member(s) are currently online.  Details
Georgia Hunter, THE HAPPY TURTLE, Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer